MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ULTRAVERSE 035 PTA DILATATION CATHETER; PTA BALLOON DILATATION CATHETER
Model Number U357554
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Material Rupture (1546); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No hospital/medical records or medical images have been made available to the manufacturer.As the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during an angioplasty procedure of a left upper arm brachiocephalic fistula, the pta balloon allegedly ruptured at 17atm.It was further reported that the balloon partially detached from the catheter shaft.There was difficulty retracting the balloon through the sheath.The balloon and sheath were removed together as one unit over the guidewire.Another balloon was used to complete the procedure.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.This is the only complaint reported to date for this lot number and failure mode.The device was returned for evaluation.A visual inspection found a complete circumferential rupture in the balloon and a complete detachment of the inner lumen.The detached portion of the balloon, inner lumen, and distal tip was not returned.Therefore, the investigation is confirmed for a circumferential rupture and for balloon and catheter detachments.Additionally, the distal marker band was noted to be dislodged on the inner lumen.Therefore the investigation is conformed for dislodgment.The investigation is inconclusive for the reported retraction issues, as the sheath and detached segment was not returned.It is likely that the balloon rupture led to difficulties pulling the device through the introducer sheath, and subsequent detachments.However, the definitive root cause for the balloon rupture or other identified issues rupture could not be determined based upon available information.It is possible that the original sheath used contributed to the reported issue.The review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.(b)(4).

Brand Name
ULTRAVERSE 035 PTA DILATATION CATHETER
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7785842
Report Number2020394-2018-01467
Device Sequence Number1719960
Product Code LIT
UDI-Device Identifier00801741092459
UDI-Public(01)00801741092459
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142261
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberU357554
Device Catalogue NumberU357554
Device Lot NumberCMCN0181
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2018
Initial Date Received by Manufacturer 07/19/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date08/15/2018
Supplement Report FDA Received Date11/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Patient Weight65